Accéder directement au contenu Accéder directement à la navigation
Article dans une revue

Hypoglycaemia: A little known effect of Venlafaxine overdose

Abstract :

We report the case of a 39-year-old woman who presented with serotonin syndrome and hypoglycaemia likely due to intoxication with a very high dose of venlafaxine. This case of venlafaxine-associated hypoglycaemia was treated first by glucose perfusion, but despite large doses, hypoglycaemia recurred. Blood glucose normalized after injection of octreotide, eliminating the need for hypertonic glucose. Octreotide has been shown to decrease glucose requirements and the number of hypoglycaemic episodes in patients with sulfonylurea-induced hypoglycaemia but, to our knowledge, its ability to resolve hypoglycaemic episodes due to massive venlafaxine overdose has not yet been described.

Type de document :
Article dans une revue
Liste complète des métadonnées

https://hal.univ-angers.fr/hal-03332279
Contributeur : Okina Université d'Angers <>
Soumis le : jeudi 2 septembre 2021 - 15:39:05
Dernière modification le : vendredi 3 septembre 2021 - 03:33:00

Identifiants

Collections

Citation

Marie-Catherine Francino, Marie Deguigne, Julie Badin, Alain Turcant, Dominique Perrotin. Hypoglycaemia: A little known effect of Venlafaxine overdose. Clinical Toxicology, Taylor & Francis, 2012, 50 (3), pp.215 - 217. ⟨10.3109/15563650.2012.660696⟩. ⟨hal-03332279⟩

Partager

Métriques

Consultations de la notice

9